The Open UniversitySkip to content

Digraphs of degree two which miss the Moore bound by two

Miller, M. and Siran, J. (2001). Digraphs of degree two which miss the Moore bound by two. Discrete Mathematics, 226(1-3) pp. 269–280.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


It is well known that Moore digraphs do not exist except for trivial cases (degree one or diameter one). Consequently, for a given maximum out-degree d and a given diameter, we wish to find a digraph whose order misses the Moore bound by the smallest possible ‘defect’. For diameter two and arbitrary degree there are digraphs which miss the Moore bound by one. No examples of such digraphs of diameter at least three are known, although several necessary conditions for their existence have been obtained. In the case of degree two, it has been shown that there are no digraphs of diameter greater than two and defect one. There are five nonisomorphic digraphs of degree two, diameter two and defect two. In this paper we prove that digraphs of degree two and diameter k3 which miss the Moore bound by two do not exist.

Item Type: Journal Article
ISSN: 0012-365X
Keywords: Directed graphs; Extremal graphs; Moore bound; Defect
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 8105
Depositing User: Jozef Širáň
Date Deposited: 14 Jun 2007
Last Modified: 14 Jan 2016 16:32
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340